MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA STEMMED CEMENTED TIBIAL COMPONENT RIGHT SIZE G; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. PERSONA STEMMED CEMENTED TIBIAL COMPONENT RIGHT SIZE G; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Pain (1994); Scar Tissue (2060); Inadequate Osseointegration (2646); Osteopenia/ Osteoporosis (2651)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona fixed bearing ultracongruent articular surface 10mm right catalog #: 42522200610 lot #: 62593330, persona cemented cruciate retaining standard femoral component right size 9 catalog #: 42502606602 lot #: 62670280.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a right knee arthroplasty revision to address tibial component loosening and increasing pain approximately five (5) years post-operatively.Initial operative notes did not note any intraoperative complications.Revision operative notes noted that the medial tibial plateau of the tibial component was loose.Upon removal of the tibial component, the tibia medial side had bone that was reportedly soft and mushy.Extensive scar tissue was found involving the patella and medial proximal tissue.The femoral component was noted to be well-fixed, however, the tibial component could not be removed without removal of the femoral component, so the surgeon removed all components except the patella.No intraoperative complications were noted.Attempts have been made, however, no additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA STEMMED CEMENTED TIBIAL COMPONENT RIGHT SIZE G
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12449215
Report Number0002648920-2021-00235
Device Sequence Number3578601
Product Code JWH
UDI-Device Identifier00889024471108
UDI-Public(01)00889024471108(17)260131(10)63248376
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number42532007902
Device Lot Number63248376
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;